Ideal Protein Diet - Heavy Period - TMI




View Full Version : Heavy Period - TMI


1LittleStar
01-28-2013, 12:47 PM
I have read and heard that the IP diet can mess up your period. I've been on for almost 3 months, and I've had spotting and longer periods.

But this month, it is unbelievable. It's been 5 days of extremely heavy bleeding. I'm going through tampons and pads every hour! I've never had anything like it, and it's not showing any signs of slowing down.

Has anyone experienced this, or should I be worried?


IP43
01-28-2013, 12:53 PM
Remember that as you lose fat, more estrogen is released as it is stored in fat cells (I believe that is what they say) so that is why you feel more emotional etc. So, this could be another side effect. Personally I wouldn't worry about it this time around, but monitor and see what happens the next time. If you feel concerned, see a doctor then. I just got info from my coach on "female issues" but it's not with me, so I'll type up tonight what it says regarding "Aunt Flo"

Dinie89
01-28-2013, 12:54 PM
I have been on for 3 months- my first month was 8 days of pur heavy flow- but i lost 6 lbs that week - last month was just 2 days - I was told its your hormones releasing


pocahontas812
01-28-2013, 01:04 PM
Just sent you a PM.

Lolo70
01-28-2013, 01:08 PM
I went on IP in November from Medifast. I have had constant spotting since starting IP but no TOM anymore (was very regular up to that point). Over the holiday my TOM started to make a comeback with over two weeks of PMS and heavy depression. I am now on TOM for two weeks straight. I have not much abdominal fat anymore, so don't think in my case it was release of estrogen. I have had that on Medifast, but without the complications of irregular TOM. I have to undergo a series of medical tests that do not work when bleeding, so decided to stop IP for now and go back to normal eating. I am also concerned that IP's effect are more on estrogen/progesterone production. Not sure whether I will continue IP or go back to Medifast. I rather be healthy and loose at a slower pace. I cannot function with depression and/or constant bleeding.

Lizzy63
01-28-2013, 02:14 PM
Don't read if you are squeamish ...

A couple of suggestions from my experience with closing in on menopause, which resulted in some really heavy bleeding. Not sure how old you are, but seems like the problem is similar in any case.

1. ask your MD about a med called tranexamic acid - made a great difference for me - it is not a hormone, and you take it only during your period (this was my last option before hysterectomy)

2. consider using a menstrual cup - it seems to contain the flow much better - more capacity than even the "ultra" tampons - I was hesitant at first, but so glad I tried this

PM me if you want more info on either of these.

EPAPRN
01-28-2013, 05:37 PM
Do you have fibroids? Near menopause? Recently had children? Those coupled with the diet could make you bleed more.

Hgamroth
01-28-2013, 07:36 PM
I have had very similar issues but some of mine has to do with my tubal I had 3 years ago. Hopefully things will regulate for you soon.

IP43
01-28-2013, 08:11 PM
Here is some "official information" from "FEMALE ISSUES AND THE IDEAL PROTEIN DIET" (I got this from my coach):
Preface:
The female hormonal system is arguably more complicating that that of the male. Changes in the concentrations of certain hormones can bring about various physiological changes. Common among these are: changes in the menstrual cycle, varying from missed period, very light flows to very heavy prolonged periods. Post-menopausal women may notice 'spotting' as sometimes seen when these women begin HRT (Hormone Replacement Theory). Changes in estrogen levels may render birth contrl pills less effective while the prodcution and /or release of androgens may cause temporary hair loss. We must understand that or fat cells store excess hormones.... as fat is lost these substances ar released into the bloodstream and may cause certain temporarychanges It must be stressed: THESE ARE TEMPORARY and when the weight loss is complete, the body will return to baseline and theses effects will disappear. Furthermore, these changes will only occur in a relatively small percentage of female dieters....


... MENSRUAL IRREGULARITIES... (see above) + this will not become permanent nor is it dangerous. Basically these changes let us know that this dieter is doing the program perfectly..she is losin her fat as expected (not 'cheating') and the release of these hormones is the proof! ... If she experiences heavy or prolonged flows and they are bothersome, refer her to her GYN who may prescribe a short course of progesterone to alleviate this condition

chubbiegurl
01-28-2013, 08:18 PM
No answer to the tom question but try the soft cup. U can keep it in longer. It seems to hold more. I hate having to switch tampons so often, or have a leak problem.

bubbleblower
01-28-2013, 08:39 PM
Do you have fibroids? Near menopause? Recently had children? Those coupled with the diet could make you bleed more.

These are all excellent questions that should be asked. In my case, it was fibroids causing the excessive bleeding. I was able to have an outpatient procedure called a uterine fibroid embolization to shrink the fibroids and stop the bleeding. In my case it was a much preferred alternative to a hysterectomy, which is what most ob-gyns would tell you is the *only* option for fibroid treatment.

Anyway, my point is that there could be a number of things going on, and just as many alternatives for treatment if needed. You really should see your doctor for such excessive bleeding, if only to ensure you're not becoming anemic.

1LittleStar
01-28-2013, 10:04 PM
Thanks for the feedback everyone.

No fibroids, not near menopause, and no recent kids.

However, things seem to have calmed down a bit!